Heavy Rain, Uintah
- When
- September 15, 12:45 PM MST to 1:20 PM MST
- Where
- Uintah County, Vernal
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.125, -109.518 (the zone’s center; the record gives no point)
Heavy rain caused minor street flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Heavy rain caused minor street flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 15, 12:10 PM MST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 110 PM MDT FRI SEP 15 2006 UPDATED FOR SEVERE THUNDERSTORM WATCH FOR EASTERN UTAH FROM MONTICELLO NORTHWARD...UNTIL 8 PM MDT. .THIS AFTERNOON UPDATE...MOIST AIR MASS WITH GOOD DYNAMICS AS A SHORTWAVE MOVES OVER THE AREA...AND SIGNIFICANT SPEED SHEAR HAS PROMPTED A SEVERE THUNDERSTORM WATCH OVER EASTERN UTAH FROM MONTICELLO NORTHWARD. CAPES HAVE INCREASED TO AROUND 2000 J/KG OVER EASTERN UT. THE BIGGEST THREAT WILL BE LARGE HAIL...WITH SEVERE WINDS ALSO A POSSIBILITY. AT THIS TIME...WESTERN CO STILL TOO COOL TO WARRANT A WATCH THERE. HOWEVER A FEW STORMS MAY BECOME STRONG THERE AS WELL...BUT COVERAGE WOULD BE VERY ISOLATED. EH .SHORT-TERM (TONIGHT THROUGH SATURDAY)... DEEP MOIST LAYER ASSOCIATED WITH SHORT WAVE MOVING INTO THE WEST SLOPE AT 10Z (4 AM) WILL DEPART THE FORECAST AREA BY LATE MORNING. SHOWERS WILL DIMINISH WITH THE PASSAGE OF THIS SHORT WAVE...BUT LULL WILL BE BRIEF. TROUGH AXIS FROM POLAR VORTEX CENTERED OVER THE PACIFIC NORTHWEST ROTATES SOUTHWEST TO NORTHEAST OVER ERN UTAH AND WRN COLORADO THIS AFTERNOON AND TONIGHT. MOISTURE WILL NOT BE AS PLENTIFUL WITH THE TROUGH AXIS...BUT THE DYNAMICS LOOK IMPRESSIVE IN THE MODEL DATA WITH 50 KNOT WIND SHEAR (850-300 MB LAYER) AND UPPER LEVEL DIVERGENCE ASSOCIATED WITH STRONG UPPER LEVEL JET RIPPING ACROSS THE GREAT BASIN. IN ADDITION...MID LEVEL COLD ADVECTION WILL BE PRONOUNCED AS SURFACE COLD FRONT MOVES INTO THE NORTH TONIGHT. STORM PREDICTION CENTER PLACED NE UTAH AND THE NRN TWO THIRDS OF WRN COLORADO INTO SLIGHT RISK OF SEVERE STORMS FOR LARGE HAIL...AND CLIMATOLOGY SUPPORT. BOOSTED POPS INTO THE NUMEROUS/LIKELY RANGE FOR AREAS NORTH OF I70 TODAY AND TONIGHT. SNOW LEVEL FALLS BETWEEN 9K TO 10K FEET OVERNIGHT...BUT NOT EXPECTING SIGNIFICANT SNOWFALL. ALTHOUGH THE PARK RANGE AND THE ELKHEAD MOUNTAINS COULD RECEIVE 1 TO 3 INCHES OVER THE MOUNTAIN PEAKS. AIR MASS QUICKLY STABILIZES AND BECOMES SIGNIFICANTLY DRIER BEHIND COLD FRONT. RAPID CLEARING/IMPROVEMENT FROM THE WEST WILL OCCUR FOR AREAS SOUTH OF I70 ON SATURDAY. FOR THE NRN HALF...CLOUDS AND SOME SHOWERS WILL LINGER THROUGH SATURDAY NIGHT AS POLAR VORTEX WEAKENS BUT TRAVELS ACROSS WYOMING. SCATTERED OROGRAPHIC PRECIPITATION WILL CONTINUE OVER THE NWRN MOUNTAINS OF COLORADO...BUT ONLY EXPECT LIGHT RAIN OR SNOW SHOWERS AS POTENTIAL INSTABILITY WILL BE SHALLOW AND LIMITED TO NEAR THE SURFACE. TEMPERATURES WILL BE RUNNING 10 TO 15 DEGREES BELOW NORMAL ON SATURDAY AFTERNOON. HARD FREEZES EXPECTED SATURDAY NIGHT FOR SOME HIGH VALLEYS. STRONG RADIATIONAL COOLING EXPECTED COMBINED WITH H7 TEMPS AROUND 0C AND A RELATIVELY DRY AIR MASS WILL RESULT IN TEMPS FALLING BELOW FREEZING IN THE HIGHER ELEVATIONS. .LONG-TERM (SUNDAY THROUGH THURSDAY)...MODELS STILL SHOW TENDENCY TO DRY THINGS OUT FAIRLY RAPIDLY. FEEL THIS IS HANDLED WELL. OTHER THAN A FEW LINGERING SHOWERS SUNDAY OVER THE NRN MTNS WHERE OROGRAPHIC ASCENT WILL HELP CONTRIBUTE TO SHWRS...OTHERWISE SUSPECT THE REMAINDER OF THE CWA TO DRY OUT. LOWERED POPS SUNDAY NIGHT...THEN DROPPED ALL POPS MONDAY. SUN AND MON MORNING TEMPS WILL DROP BELOW FREEZING OVER THE MOUNTAINS ...AND IN THE HIGHER AND NORTHERN VALLEYS GIVING US A TASTE OF THE UP AND COMING SEASON. DRYING AND WARMING TREND WILL FOLLOW FOR MIDWEEK. HOWEVER MODELS CONTINUE TO HAVE CONSISTENCY ISSUES...SO CONFIDENCE IS NOT HIGH. THE 12Z GFS SHOWS A CUT OFF LOW FORMING OFF THE SOUTHERN CA COAST WITH A NORTHERN STREAM SHORTWAVE MOVING FROM THE PACIFIC NORTHWEST INTO THE NORTHERN PLAINS FROM EARLY TUE TO WED EVENING. THIS IS DIFFERENT THAN YESTERDAYS RUN WHICH MOVED A PACIFIC TROUGH INTO THE GREAT BASIN DURING THE SAME TIME FRAME. SO I HAVE KEPT THE PREDOMINANTLY DRY FORECAST THROUGH THE END OF THE PERIOD. THE ONLY EXCEPTION TO THIS ARE SLIGHT CHANCE POPS OVER THE UINTAS WED THROUGH THU DUE TO THE MORE ACTIVE NORTHERN STREAM. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...SEVERE THUNDERSTORM WATCH FOR EASTERN UTAH FROM MONTICELLO NORTHWARD...UNTIL 8 PM MDT. PF/MC/EH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 115 PM MDT FRI SEP 15 2006 COZ001>014-017>023-UTZ022>025-027>029-161300- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 115 PM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR EASTERN UTAH NORTH OF MONTICELLO... .DAY ONE...REST OF TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE OVER EASTERN UTAH AND WESTERN COLORADO THROUGH TONIGHT. MANY OF THESE STORMS WILL BE STRONG...AND A FEW THUNDERSTORMS WILL BE SEVERE...PRODUCING LARGE HAIL AND STRONG GUSTY WINDS. IN ADDITION TO THE THUNDERSTORMS...STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SATURDAY...LIGHT ACCUMULATION OF SNOW WILL BE POSSIBLE IN THE MORNING OVER THE ELKHEAD MOUNTAINS...PARK AND GORE RANGE OF NORTHWEST COLORADO...AND THE EASTERN UINTA MOUNTAINS IN UTAH. SNOWFALL ACCUMULATIONS MAY RANGE OF 1 TO 3 INCHES ABOVE 9000 FEET. SUNDAY AND MONDAY...TEMPERATURES WILL FALL BELOW FREEZING SUNDAY AND MONDAY MORNING IN THE MOUNTAINS AND HIGH VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE GRAND JUNCTION NATIONAL WEATHER SERVICE OFFICE. CJC
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534115.